Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
190 Doctors are Online

Does a drug have any effect on the blood tests of hives?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3388 Questions
I’m in a pickle, scheduled for blood tests tomorrow for a aggressive condition of hives (see pic).


When it gets really bad ( all over my body) looks like this

and my heart starts pounding hard and fast. Will a Valium have that bad an effect on my blood work? I’m not sure I can hold out. I’ve been to ER twice in the last month.
Posted Wed, 2 May 2012 in Skin Rash
Answered by Dr. Raju A.T 46 minutes later

Thanks for your query,

I would not consider Valium to interfere in the study planned on your blood.You can proceed on getting tested.

Well do inform your doctor about you being on Valium as in some rare chances Valium can also induce such hives due to allergic reaction to the drug component or the base present in the preparation ( supportive chemicals in the tablet ).

Your doctor has considered a diagnosis of Allergic dermatitis. I too feel the same to be the cause here as the rashes are typical.The tests he has advised may give some good insights into the exact cause for the same.

Hope I have answered your query. If you have any follow up queries I will be available to answer them.
Above answer was peer-reviewed by
Follow-up: Does a drug have any effect on the blood tests of hives? 47 minutes later
Thanks for the reply. About 20 years ago I was prescribed Valium for a period. I doubt it’s that.

The good news is, I think this attack is beginning to subside, I can tell, I’ve had this over a month. Almost everyday, completely random times. Comes and goes, 4-12 hours on average. 5 have been pretty severe. Tonight was close. A Valium helped the last 2 times.

I don’t expect you to diagnose this condition, just FYI.

Seems I won’t need that Valium tonight :)

Answered by Dr. Raju A.T 48 minutes later
You are welcome,

Thanks for using this service.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor